MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER; MIDLINE CATHETER

BARD ACCESS SYSTEMS 3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Unsealed Device Packaging (1444); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reeq0646 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the seal on the kit was opened.It was not used on a patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of open kit seal is confirmed; however, the exact cause is unknown.One 3 fr single lumen provena midline catheter kit was returned for evaluation.An initial visual observation showed the top edge of the kit was returned open; this opening in the packaging was observed to be on the top edge of the tyvek instead of the lower edge of the tyvek, which is the location where the packaging is intended to be open.A solid, unbroken band of seal transfer residue could be seen on the entire length of the clear film of the opening in the packaging.The lidocaine vial and all three chloraprep devices within the kit were found to be broken and empty.The kit tray was observed to have been crushed near its center, apparently from beneath.The damage to the kit tray and the glass components within the kit suggest the opening in the kit packaging was most-likely caused by a sudden, forceful impact which also caused the packaging to burst along its sealed upper edge.However, it was not possible to determine when or where the kit experienced such an impact.This damage could have occurred during transit, handling, or storage.No evidence was found to suggest the kit was not properly sealed prior to when this damage occurred.

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT W/GUARDIVA AND PROBE COVER
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10491536
Report Number3006260740-2020-03160
Device Sequence Number11543282
Product Code PND
UDI-Device Identifier00801741154027
UDI-Public(01)00801741154027
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue NumberS4153108DGP
Device Lot NumberREEQ0646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date12/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1